Hail, Sagadahoc
- When
- July 13, 6:46 PM EST to 6:49 PM EST
- Where
- Sagadahoc County, 0.69 mi S of Bowdoinham
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 44.010, -69.900
An isolated severe thunderstorm produced .75 inch hail in Bowdoinham.
75 inch hail in Bowdoinham during the evening of July 13th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
An isolated severe thunderstorm produced .75 inch hail in Bowdoinham during the evening of July 13th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jul 13, 1:54 PM EST, 4 hours 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 254 PM EDT MON JUL 13 2009 .SYNOPSIS... AN UPPER LEVEL TROUGH WILL ALLOW FOR A CHANCE OF A SHOWER OR THUNDERSTORM ON TUESDAY. A WEAK SURFACE RIDGE WILL ALLOW FOR DRY CONDITIONS TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. A STRONG UPPER LEVEL TROUGH WILL SLOWLY APPROACH THE NORTHEAST LATE IN THE WEEK AND OVER THE WEEKEND...BRINGING UNSETTLED WEATHER TO THE REGION. && .NEAR TERM /THROUGH TONIGHT/... SHORT WAVE ROTATING AROUND BASE OF UPPER LOW WHICH IS FIRING UP CONVECTION OVER NORTHERN AND MOUNTAIN SECTIONS OF THE FORECAST AREA AT THIS TIME. NO SEVERE AS OF YET AS IT APPEARS WERE HAVING TROUBLE BREAKING THROUGH THE CAP...THOUGH WERE CONTINUING TO MONITOR. WE SHOULD SEE CONVECTION DIE WITH THE LOSS OF DAYTIME HEATING AND A CLEARING TREND OVERNIGHT. && .SHORT TERM /TUESDAY/... WE START OUT MOSTLY CLEAR ON TUESDAY...FOLLOWED BY INCREASING AFTERNOON INSTABILITY CLOUDS AND CHANCE OF SHOWERS. USED GMOS FOR POPULATING GRIDDED DATABASE. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... *** WE HAVE NOT HIT 80 DEGREES IN PORTLAND (OR GRAY) SINCE MAY 22ND ...AND IT DOESNT LOOK LIKE WELL HIT IT ANYTIME SOON *** BROAD/UPPER LEVEL FLOW AND MASS FIELDS RELATIVELY SIMILAR FROM MODEL TO MODEL IN THE EXTENDED FORECAST. PLAYED IT DRY TUESDAY NIGHT AND WEDNESDAY AS FLAT RIDGE RACES ACROSS THE NORTHEAST...INBETWEEN WEATHER SYSTEMS. WARM AIR ADVECTION POTENT ENOUGH OVER SOUTHERN NEW ENGLAND TO RIDES SCATTERED SHOWERS AND THUNDERSTORMS INTO MAINE AND NEW HAMPSHIRE BY WEDNESDAY NIGHT. THEREAFTER...ONCE LONG WAVE UPPER LEVEL TROUGH PROGRESSES FAR ENOUGH TO THE EAST...MAINE/NEW HAMPSHIRE CAN EXPECT SEVERAL DAYS WITH MOSTLY DIURNALLY DRIVEN SCATTERED SHOWERS AND THUNDERSTORMS. WITH UPCOMING RAIN OVER A PROLONGED PERIOD...WE WILL CONTINUE TO MARCH TOWARDS ONE VERY WET METEOROLOGICAL SUMMER (JUNE THROUGH AUGUST). && .AVIATION /19Z MONDAY THROUGH SATURDAY/... SHORT TERM...MOSTLY VFR TONIGHT/TUESDAY EXCEPT FOR ANY LATE AFTERNOON/EARLY EVENING CONVECTION OVER NORTHERN/MOUNTAIN SECTIONS WHICH COULD PROVIDE BRIEF LOCAL MVFR CONDITIONS LATE THIS AFTERNOON AND EARLY THIS EVENING AS WELL AS ONCE AGAIN TUESDAY AFTERNOON. LONG TERM...GENERALLY VFR DURING THE MORNING WITH AREAS OF MVFR AND LOCALLY IFR CONDITIONS DURING AFTERNOON AND EARLY EVENING CONVECTION...AS WELL AS PATCHY OVERNIGHT FOG FOR MUCH OF THE PERIOD BEGINNING WEDNESDAY NIGHT. && .MARINE...CONDITIONS BELOW SCA CRITERIA TONIGHT/TUESDAY. LONG TERM...WINDS/SEAS BELOW SCA CRITERIA...HOWEVER AREAS OF FOG WILL DEVELOP ALONG THE COAST WEDNESDAY NIGHT ONWARDS. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. && JC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 1040 AM EDT MON JUL 13 2009 MEZ007>009-012>014-018>028-NHZ001>010-013-014-141445- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 1040 AM EDT MON JUL 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE THIS MORNING AND THIS AFTERNOON. ISOLATED STORMS MAY CONTAIN HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-141445- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 1040 AM EDT MON JUL 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE THIS MORNING AND THIS AFTERNOON. ISOLATED STORMS MAY CONTAIN HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
435 PM EDT MON JUL 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 PM HAIL 1 N PITTSBURG 45.07N 71.39W
07/13/2009 E0.25 INCH COOS NH PUBLIC
PUBLIC REPORTED PEA SIZE HAIL ON MAPLEWOOD LN. IN
PITTSBURG.
&&
DAGSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 452 PM EDT MON JUL 13 2009 MEZ008-009-132130- CENTRAL SOMERSET-NORTHERN FRANKLIN- 452 PM EDT MON JUL 13 2009 ...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY AND FRANKLIN COUNTY THROUGH 530 PM EDT... AT 451 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 32 MILES NORTHWEST OF JACKMAN TO 12 MILES NORTHEAST OF EUSTIS...MOVING EAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND ATTEAN...JACKMAN...THE FORKS...LONG POND...PITTSTON FARM...LAKE MOXIE AND BRASSUA THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS... CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS TO 40 MPH CAN BE EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 532 PM EDT MON JUL 13 2009 MEZ007-008-012-013-NHZ002-132230- NORTHERN FRANKLIN-NORTHERN OXFORD-SOUTHERN COOS-SOUTHERN FRANKLIN-SOUTHERN OXFORD- 532 PM EDT MON JUL 13 2009 ...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY...FRANKLIN COUNTY AND COOS COUNTY THROUGH 630 PM EDT... AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED ABOUT 13 MILES NORTHEAST OF BERLIN... MOVING EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND GRAFTON NOTCH STATE PARK...ANDOVER...BYRON...RUMFORD... ROXBURY...MEXICO...DIXFIELD...CARTHAGE...MOUNT BLUE STATE PARK AND WILTON THROUGH 630 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS... CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS TO 40 MPH CAN BE EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 550 PM EDT MON JUL 13 2009 MEZ021-022-132245- INTERIOR WALDO-KENNEBEC- 550 PM EDT MON JUL 13 2009 ...STRONG THUNDERSTORMS WILL IMPACT KENNEBEC COUNTY AND WALDO COUNTY THROUGH 645 PM EDT... AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED ABOUT 8 MILES NORTHWEST OF AUGUSTA...MOVING EAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND WINTHROP...READFIELD...MANCHESTER... BELGRADE...AUGUSTA...SIDNEY...VASSALBORO...WINDSOR...CHINA AND PALERMO THROUGH 645 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS... CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS TO 35 MPH CAN BE EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 628 PM EDT MON JUL 13 2009 MEZ012-019>021-132330- ANDROSCOGGIN-INTERIOR CUMBERLAND-KENNEBEC-SOUTHERN OXFORD- 628 PM EDT MON JUL 13 2009 ...STRONG THUNDERSTORMS WILL IMPACT ANDROSCOGGIN COUNTY...KENNEBEC COUNTY...OXFORD COUNTY AND CUMBERLAND COUNTY THROUGH 730 PM EDT... AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER OTISFIELD...MOVING EAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND OTISFIELD...NORWAY...OXFORD...POLAND...RANGE PONDS STATE PARK... HEBRON...MECHANIC FALLS...MINOT...TURNER AND LEWISTON THROUGH 730 PM EDT. SMALL HAIL...HEAVY DOWNPOURS...CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS TO 35 MPH CAN BE EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 703 PM EDT MON JUL 13 2009 MEZ020-021-140000- ANDROSCOGGIN-KENNEBEC- 703 PM EDT MON JUL 13 2009 ...STRONG THUNDERSTORMS WILL IMPACT ANDROSCOGGIN COUNTY AND KENNEBEC COUNTY THROUGH 800 PM EDT... AT 702 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED ABOUT 5 MILES SOUTH OF TURNER...MOVING EAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND LEWISTON...AUBURN...TURNER...GREENE...WALES...LEEDS... WAYNE...MONMOUTH...WINTHROP AND READFIELD THROUGH 800 PM EDT. SMALL HAIL...HEAVY DOWNPOURS...CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS TO 40 MPH CAN BE EXPECTED.
The Portland,ME radar (KGYX), 31 km away, was scanning. The volume nearest the first event began at 23:46 UTC.
1 hail. Local standard time, as filed.
An isolated severe thunderstorm produced .75 inch hail in Bowdoinham.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2009Every state in 2009This day in weather historyWarnings in Maine, July 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 187230.